MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH XPDM THORACIC PEDICLE PRB, ST; PROBE

MEDOS INTERNATIONAL SàRL CH XPDM THORACIC PEDICLE PRB, ST; PROBE
Catalog Number 279702030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for xpdm thoracic pedicle prb, st, was conducted identifying that lot number nw191560 was released in one batch.- batch1: lot qty of 203 units were released on jan 11, 2017 with no discrepancies.Supplier : (b)(6) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Photos were provided for review.The photo investigation revealed that the tip of the device was broken.Broken fragment was observed on image provided.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the xpdm thoracic pedicle prb, st would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 the pedicle probe tip broke off while surgeon was cannulating the pedicle.Tip was easily removed using kerrison forceps and no harm done to patient.Continued surgery with a new probe.The procedure was successfully completed and there was no surgical delay.There was no patient outcome reported.This report involves one (1) expedium spine system thoracic pedicle probe, str.10-50mm plus or minus 4.00 percent.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the tip of the device was broken.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Furthermore, slightly deep scratches are found on the surface of broken fragment.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the xpdm thoracic pedicle prb, st would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM THORACIC PEDICLE PRB, ST
Common Device Name
PROBE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key19557350
Report Number1526439-2024-01683
Device Sequence Number4734870
Product Code HXB
UDI-Device Identifier10705034198439
UDI-Public10705034198439
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279702030
Device Lot NumberNW191560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale